Occupation times of sets of infinite measure for ergodic transformations

Jon Aaronson*, Maximilian Thaler, Roland Zweimüller

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

17 Scopus citations


Assume that T is a conservative ergodic measure-preserving transformation of the infinite measure space (X, A, μ). We study the asymptotic behaviour of occupation times of certain subsets of infinite measure. Specifically, we prove a Darling-Kac type distributional limit theorem for occupation times of barely infinite components which are separated from the rest of the space by a set of finite measure with continued-fraction (CF)-mixing return process. In the same setup we show that the ratios of occupation times of two components separated in this way diverge almost everywhere. These abstract results are illustrated by applications to interval maps with indifferent fixed points.

Original languageEnglish
Pages (from-to)959-976
Number of pages18
JournalErgodic Theory and Dynamical Systems
Issue number4
StatePublished - Aug 2005


Dive into the research topics of 'Occupation times of sets of infinite measure for ergodic transformations'. Together they form a unique fingerprint.

Cite this